Sunday, November 20, 2011
5 Signs and Symptoms of Ecstasy Overdose
In all 18 cases of ecstasy overdose recorded by the Los Angeles County Department of Public Health for New Year's Eve in 2010, experts used a list of signs and symptoms indicative of such a condition in patients affected. There are actually five common signs and symptoms determined with the use of this drug. Some may experience all in one person. On the other hand, some may occur as a symptom by itself in the victim.
On New Year's symptoms overdose rave party ecstasy cases as presented in this report MWRR, here are five signs and symptoms experienced by victims.
1. Agitation and aggression. The report showed that 16 of the 18 cases showed signs of ecstasy overdose in patients. This is 89% of the total. Agitation can be defined in a number of ways. It can be an emotional state characterized by stirring or shaking. The ecstasy overdose symptoms may also lead to anxiety or excitement. Aggression, on the other hand, is an action that could cause damage or pain to another person.
2. Mydriasis. Eight of the 18 (44%), persons who were reported to have experienced this symptom ecstasy overdose. It is characterized by dilation of the pupil of the eye and is usually related to drug abuse, disease or trauma. This can be easily detected, because the student remains extended even when there is a bright light in the room.
3. Sequestration. There were 11% of the 18 cases (2 patients to be exact), who had seizures with ecstasy overdose. This symptom may occur in a matter of seconds and minutes and is usually manifested by the shift in consciousness, emotion, vision and feeling skin. Sometimes a person may lose muscle control, with the sign of ecstasy overdose. Muscle tension and muscle spasms are also evident during seizures.
4. Rhabdomyolysis. This is also one of the most common symptoms of ecstasy overdose, which showed in two of the 18 victims of this incident. This is actually derived from two words - "rhabdomyo" or skeletal muscles and "lysis", that breakdown quickly. Putting these two terms together, symptom is the rapid breakdown of skeletal muscle resulting from muscle injury. This may be a result of biological factors, physical and chemical.
5. Hyponatremia. Also present in 2 of the 18 cases of this report MMWR, hyponatermia is a symptom of overdose ecstasy, which is characterized by a low concentration of serum sodium. This can also be a complication of other diseases where sodium is lost. This may be a result of vomiting, diarrhea and in some cases, excess water accumulation in the body. This comes with other symptoms such as nausea, headache, lethargy, confusion and loss of appetite.
These are the five most common symptoms of ecstasy overdose. As mentioned, all can manifest in one person, after taking the drug. But in most cases, only one or two signs can be seen in the victim.